question-icon

null

default
Posted on Wed, 13 Mar 2019
Question: null
doctor
Answered by Dr. Arnab Banerjee (3 hours later)
Brief Answer:
Kindly ask your health concerns...

Detailed Answer:
Hello and welcome to 'Ask A Doctor' service...

Well, from your description of current medications, and, medical history, it seems that you're having a flare-up of ulcerative colitis...

Could you kindly describe the presenting complaints in a nutshell so that I can address them specifically...

Additionally, please note, for acute flare-ups of Ulcerative colitis, it's important to know which phase it is at (whether loose motion, abdominal pain only, no motion at all or something else)...

So, kindly elaborate your health concerns so that I can assist you further...

Awaiting...

Wish you good health...

Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Arnab Banerjee (4 hours later)
Hello.
There is abdo pain pretty low grade untill it is suddenly a lot worse then immediately a very loose motion. After the motion the pain subsides back down to the low grade pain over about an hour unless there is another hour of the high pain and a very loose motion.
doctor
Answered by Dr. Arnab Banerjee (11 hours later)
Brief Answer:
further evaluation needed...

Detailed Answer:
Welcome back,

Well, since these symptoms are happening despite being on Azathioprine and Pentasa, I'd recommend further evaluations, namely, a recheck Colonoscopy (if already done one earlier)...

Meanwhile, anticholinergic medications i.e. Diphenoxylate and Atropine (eg. Lomotil) can be taken for acute symptomatic relief...Please discuss this with your doctor...

Additionally, instead of two or three large meals, please try to have a small but frequent portion of meals, chew the food slowly, take your time and don't rush during eating...don't lie down immediately after having food, try to maintain a gap of 2-2.5hrs between dinner and bedtime...

Avoid all form of fast/junk foods...no soda/carbonated drinks either...

If you take too many caffeine/caffeinated energy drinks please avoid as they are quite notorious for causing this, please stop them altogether...avoid caffeine at least for the time being and observe how you stay afterwards...

-Have simple home-made foods, toasts, organic preparations, home-made vegetable soups, salads; avoid fast/processed foods, avoid any form of refined sugar/sugary products.

-Drink plenty of water throughout the day...never skip breakfast...

Let me know if I can assist you further...

Take Care
Kind Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1331 Questions

premium_optimized

The User accepted the expert's answer

Share on
null

Brief Answer: Kindly ask your health concerns... Detailed Answer: Hello and welcome to 'Ask A Doctor' service... Well, from your description of current medications, and, medical history, it seems that you're having a flare-up of ulcerative colitis... Could you kindly describe the presenting complaints in a nutshell so that I can address them specifically... Additionally, please note, for acute flare-ups of Ulcerative colitis, it's important to know which phase it is at (whether loose motion, abdominal pain only, no motion at all or something else)... So, kindly elaborate your health concerns so that I can assist you further... Awaiting... Wish you good health... Take Care Kind Regards